Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 101, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2012, 3:21 AM CDT for Columbia County, Union County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2012, 3:21 AM CDT (08:21 UTC)
- Expired
- Apr 5, 2012, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:01 AM CDT | HAIL 0.88 | 6 S El Dorado, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS54 KSHV 050821
SVRSHV
ARC027-139-050915-
/O.NEW.KSHV.SV.W.0101.120405T0821Z-120405T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 AM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITIES OF...SMACKOVER...NORPHLET...EL DORADO...
CENTRAL COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
* UNTIL 415 AM CDT
* AT 318 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAGNOLIA...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...VILLAGE...MOUNT HOLLY...LISBON...WESSON AND CALION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3309 9334 3337 9333 3339 9307 3338 9278
3339 9276 3339 9273 3337 9268 3337 9261
3338 9258 3337 9255 3333 9251 3302 9251
TIME...MOT...LOC 0821Z 271DEG 31KT 3323 9318
$$
051 follow-up statement
147
WWUS54 KSHV 050854
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 AM CDT THU APR 5 2012
ARC027-050904-
/O.CAN.KSHV.SV.W.0101.000000T0000Z-120405T0915Z/
COLUMBIA AR-
354 AM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS
CANCELLED...
LAT...LON 3307 9293 3337 9293 3338 9278 3339 9276
3339 9273 3337 9268 3337 9261 3338 9258
3337 9255 3333 9251 3302 9251
TIME...MOT...LOC 0854Z 271DEG 31KT 3322 9284
$$
ARC139-050915-
/O.CON.KSHV.SV.W.0101.000000T0000Z-120405T0915Z/
UNION AR-
354 AM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR UNION COUNTY...
AT 354 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CAIRO...OR
10 MILES WEST OF EL DORADO...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESSON...NEWELL...SMACKOVER...KENOVA...CATESVILLE...CALEDONIA...
NORPHLET AND CALION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3307 9293 3337 9293 3338 9278 3339 9276
3339 9273 3337 9268 3337 9261 3338 9258
3337 9255 3333 9251 3302 9251
TIME...MOT...LOC 0854Z 271DEG 31KT 3322 9284
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:48 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 5, 2:48 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 248 AM CDT THU APR 5 2012 .UPDATE... WILL UPDATE THE FORECAST TO INCLUDE THE TORNADO WATCH NUMBER 141. .DISCUSSION... CHANGED ZONES TO REFLECT THE TORNADO WATCH NUMBER 141 AND ADJUSTED SOME OF THE RAIN CHANCES REST OF TONIGHT. /06 && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 57 79 55 80 / 30 30 0 0 0 0 MLU 60 81 56 75 50 79 / 40 30 0 0 0 0 DEQ 51 76 53 74 49 76 / 20 30 0 0 0 0 TXK 54 77 55 74 51 77 / 30 30 0 0 0 0 ELD 56 79 54 74 47 78 / 30 30 0 0 0 0 TYR 56 79 57 79 57 80 / 30 20 0 0 0 0 GGG 57 79 55 79 55 80 / 30 20 0 0 0 0 LFK 59 83 57 82 57 83 / 20 30 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 4, 12:10 PM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CDT WED APR 4 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-051100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE REGION...AS A STRONG UPPER LEVEL STORM SYSTEM BEGINS TO SHIFT EAST FROM OKLAHOMA INTO ARKANSAS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THE THUNDERSTORMS DIMINISHING FROM NORTHWEST TO SOUTHEAST THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-017>022-TXZ167-051100- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-SABINE TX- 1210 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING OVER THE LOWER PORTIONS OF TOLEDO BEND COUNTRY INTO THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION AHEAD OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL SHIFT EAST INTO ARKANSAS FROM OKLAHOMA. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...BUT WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY THAT DOES DEVELOP LATE THIS AFTERNOON AND EVENING. SHOULD THESE THUNDERSTORMS DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHCENTRAL LOUISIANA THURSDAY MORNING...ON THE SOUTH SIDE OF THE UPPER LEVEL STORM SYSTEM AS IT MOVES INTO THE MID SOUTH REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...SOME OF THESE STORMS COULD PRODUCE SMALL HAIL...WITH THIS THREAT DIMINISHING BY THURSDAY AFTERNOON WITH THE DEPARTURE OF THIS SYSTEM. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. 15
In the hours before
Special weather statement, Apr 5, 1:00 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 AM CDT THU APR 5 2012
LAZ005-012-013-050700-
BIENVILLE-JACKSON-LINCOLN-
100 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...
AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES EAST OF RINGGOLD...OR 22
MILES WEST OF JONESBORO...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
05Special weather statement, Apr 5, 1:42 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
142 AM CDT THU APR 5 2012
ARZ070-TXZ096-097-109-111-112-050745-
BOWIE-CASS-MILLER-MORRIS-RED RIVER-TITUS-
142 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
MILLER...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GENOA...MANDEVILLE...RAVANNA...
TEXARKANA...ATLANTA...COOKVILLE...DALBY SPRINGS...DE KALB...
HOOKS...MAUD...NAPLES...NASH...NEW BOSTON...OMAHA...QUEEN
CITY...REDWATER...ROCKY BRANCH...SIMMS...US 259 AND I 30
INTERSECTION AND WAKE VILLAGE...
AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF WILKERSON...
NEAR DE KALB...AND NEW BOSTON AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Local storm report, Apr 5, 1:58 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FUNNEL CLOUD N RUSTON 32.53N 92.64W
04/05/2012 LINCOLN LA CO-OP OBSERVER
NORTH RUSTON BETWEEN HIGHWAYS 33 AND 167.
&&
MMAYEAUXSpecial weather statement, Apr 5, 2:02 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 AM CDT THU APR 5 2012
LAZ005-013-014-050800-
JACKSON-LINCOLN-OUACHITA-
202 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE...
AT 200 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF RUSTON...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Apr 5, 2:30 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL DUBACH 32.70N 92.66W
04/05/2012 E1.00 INCH LINCOLN LA LAW ENFORCEMENT
&&
ASTEVENSSpecial weather statement, Apr 5, 2:59 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT THU APR 5 2012
ARZ061-071>073-050900-
COLUMBIA-LAFAYETTE-NEVADA-UNION-
259 AM CDT THU APR 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE AND NEVADA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BUCKNER...BUSSEY...LEWISVILLE...MACEDONIA...MAGNOLIA...MCNEIL...
MOUNT HOLLY...SMITHLAND...STAMPS...VILLAGE AND WALDO...
AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTH OF STAMPS...MOVING EAST
AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 12:49 AM CDT | Severe Thunderstorm Warning | SHV | Union | 56 min |
| Apr 5, 4:03 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 57 min |
| Apr 5, 5:30 AM CDT | Severe Thunderstorm Warning | SHV | Union | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.